Happy weekend everybody – The sun has got his hat on, hip hip hip hooray, the sun has got his hat on and he’s coming out to play! I do like the idea of the sun wearing a hat but why does he need one?!
There are a multitude of cinematic pleasures available for your viewing pleasure this weekend. Like an ocean full of fabulous flamboyantly coloured tropical fish, we’re merely bobbing gently along with the current sat comfortably in one of those inflatable chairs with the cup holders – in one hand, sipping through a straw a lovely cold margarita with an umbrella in it and in the other a fishing net ready to pluck out the beautiful retro movie goodness. Olympics! What Olympics?!
Whatever you get up to this weekend enjoy yourselves and have a happy retro weekend 🙂
SATURDAY 28th JULY
The Hitchhiker’s Guide to the Galaxy (2005) GOLD 2:20pm-4:40pm (2 hours 20 minutes)
A thoroughly ordinary man is hurled into an intergalactic adventure when the Earth is destroyed to make way for a hyperspace bypass. Luckily, his friend, who turns out to be an alien, gives him a handy travel guide to help him make sense of the strange universe. Sci-fi comedy based on Douglas Adams’ classic series, with Martin Freeman, Bill Nighy, Mos Def, Zooey Deschanel and Sam Rockwell. Stephen Fry is the guide’s narrator
Doc Hollywood (1991) ITV3 8:00pm-10:00pm (2 hours)
An arrogant plastic surgeon’s high-handed attitudes undergo a radical change when he becomes stranded in rural South Carolina en route to a high-paid job in Hollywood. Comedy, starring Michael J Fox, Julie Warner, Woody Harrelson, Bridget Fonda and George Hamilton.
Fear and Loathing in Las Vegas (1998) Dave 11:00pm-1:30am (2 hours 30 minutes)
A reckless sports writer and his lawyer hit the highways in search of the American Dream, heading for the Nevada gambling capital in a convertible stocked with alcohol and drugs. Drama, adapted by Terry Gilliam from Hunter S Thompson’s book, starring Johnny Depp, Benicio Del Toro, Ellen Barkin, Christina Ricci and Tobey Maguire
Napoleon Dynamite (2004) Sky Movies Indie 10:00pm-11:35pm (1 hour 35 minutes)
A socially inept high-school student and his lonely unemployed brother find their eccentric home life thrown into upheaval when their meddling uncle comes to stay. The teenage oddball tries to make the best of his changing circumstances, while putting all his skills to the task of helping his new best friend win the class presidency. Comedy, starring Jon Heder, Efren Ramirez and Haylie Duff
SUNDAY 29th JULY
Doctor Who and the Daleks (1965) Channel 5 12:35pm-2:15pm (1 hour 40 minutes)
The eccentric time-traveller journeys to the Daleks’ home world, which has been devastated by their nuclear weapons. He enters their city and finds them engaged in a plot to exterminate their peaceful humanoid enemies the Thals. Sci-fi adventure based on the TV series, starring Peter Cushing, Roy Castle, Jennie Linden and Roberta Tovey
Ghostbusters II (1989) Channel 5 5:50pm-7:55pm (2 hours 5 minutes)
The eccentric spectre-hunters reunite to save New York from a massive river of slime generated by the citizens’ negativity and nasty thoughts. Meanwhile, the spirit of a 16th-century tyrant tries to return to the land of the living by possessing the body of a toddler. Sequel to the supernatural comedy, starring Bill Murray, Sigourney Weaver, Dan Aykroyd, Harold Ramis, Rick Moranis and Ernie Hudson
The Jerk (1979) ITV4 9:00pm-11:00pm (2 hours)
A dim-witted white man brought up by a poor black couple is distraught when he discovers they are not his biological family. He decides to leave home to embark on an adventure and seek his fortune, and in the process becomes an overnight success as an inventor. Carl Reiner’s comedy, starring Steve Martin, Bernadette Peters, Catlin Adams and Maurice Evans.
Taps (1981) TCM 11:55pm-2:15am (2 hours 20 minutes)
When a military academy is threatened with demolition, the fiercely loyal cadets break out the contents of the armory and fight to defend the institution from the invading developers – ultimately leading to a confrontation with the real army. Drama, starring George C Scott, Timothy Hutton, Sean Penn and Tom Cruise
I’ll for sure be watching Ghostbusters II this weekend as it brings back memories of going to see it on my tenth birthday with my mates from school! I remember we were surprisingly well behaved that day!
Bobby Brown was in that movie he wrote a song for the soundtrack – “On Our Own”, which for some reason reminds me of my roller disco days, that and Soul II Soul’s “Back To Life” takes me right back to Robin Cousin’s sports centre roller disco!
Well, that’s enough reminiscing – go enjoy yourselves 😉